Alert archive / Idaho / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at Jul 10, 2015, 12:13 PM PDT for Clearwater County, Idaho County, Idaho. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2015, 12:13 PM PDT (19:13 UTC)
- Expired
- Jul 10, 2015, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 3069 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WGUS65 KMSO 101913 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 113 PM MDT FRI JUL 10 2015 IDZ006>008-110600- /O.NEW.KMSO.FF.A.0003.150710T1913Z-150711T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 1213 PM PDT FRI JUL 10 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING LOWER HELLS ...CANYON/SALMON RIVER REGION... OROFINO/GRANGEVILLE REGION AND SOUTHERN CLEARWATER MOUNTAINS. * UNTIL 11 PM PDT THIS EVENING * WIDESPREAD, SLOW-MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 0.75 TO 1.00 INCH OF RAINFALL IN 30 MINUTES OR LESS. FLASH FLOODING WILL BE A CONCERN WITH ANY STORMS THAT FORM, ESPECIALLY OVER RECENT WILDFIRE BURN SCARS OR URBAN AREAS PRONE TO FLOODING. * HEAVY RAINFALL COULD PRODUCE ROCK/MUD SLIDES OVER HIGHWAYS, SUCH AS THE MAGRUDER CORRIDOR THROUGH IDAHO COUNTY, AND ANY ROADWAY NEAR STEEP TERRAIN. ROCK/DEBRIS FLOWS ARE A THREAT IN ANY WILDFIRE BURN SCARRED TERRAIN. ELEVATED WATER LEVELS OF SMALL STREAMS AND CREEKS ARE ALSO A POTENTIAL, AS IS PONDING OF WATER ON ROADWAYS/PROPERTY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
743 WGUS65 KMSO 110551 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1151 PM MDT FRI JUL 10 2015 IDZ006>008-110700- /O.EXP.KMSO.FF.A.0003.000000T0000Z-150711T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 1051 PM PDT FRI JUL 10 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO WILL EXPIRE AT 11 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 2:27 AM PDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 2:27 AM PDT, 9 hours 46 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Missoula MT 327 AM MDT FRI JUL 10 2015 .DISCUSSION...Monsoonal moisture continues to drift northward into the Northern Rockies today. Areas south of the I-90 corridor are still anticipated to experience widespread convection this afternoon. North of the interstate there will be scattered showers. The slow moving nature of the storms could cause flash flooding issues, especially in local fire scars. On Saturday, the moisture will have been ushered throughout the region. Widespread convection will impact the region, which could hamper outdoor activities. Temperatures will have a difficult time warming due to the cloud cover and precipitation. Maximum readings on Saturday should be below normal for this time of year. Lingering moisture on Sunday will allow for the development of afternoon/evening showers and thunderstorms across north central Idaho into west central Montana. Temperatures will warm back to near normal. Next week the pattern will remain active, though without any good moisture sources, so showers and thunderstorms will be more limited. Every few days a new disturbance in the flow will cause at least breezy conditions, if not some more showers. && .AVIATION...A plume of monsoon moisture is moving across the Northern Rockies today. Showers, thunderstorms, and increased clouds will be the main impacts. Most of the moisture is aloft, so ceilings are expected to be in the 7,000 to 10,000 foot range for area terminals, except during showers. Wildfires continue to cause very minor impacts due to smoke, especially at terminals KMSO and KGPI. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Flash Flood Watches in Idaho, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.